It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board

Rheumatoid Arthritis Discoloration of Skin


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 07-03-2017, 01:58 PM   #1
sqali
Newbie
(male)
 
Join Date: Jul 2017
Posts: 4
sqali HB User
Discoloration of Skin

Hi
since 2 yrs taking Methotrexate 2.5mg 5 tablets once a week and Plaquenil tablets 200 mg one tablet daily and Astatin 20 mg one tablet daily at night.
Complain: I noticed change in my skin color esp. my forehead and scalp skin has turned from wheatish to greyish blaclk with some black and beige color patches. same is the case on my face.

Waiting for your input

thanks

 
Reply With Quote
Sponsors Lightbulb
   
Old 07-04-2017, 10:54 AM   #2
quincy
Senior Veteran
(female)
 
Join Date: Apr 2003
Location: Winnipeg, Canada
Posts: 4,507
quincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB User
Re: Discoloration of Skin

Hi....i checked out plaquinil and yes, it can cause related hyperpigmentation of those colours. Methotrexate or other meds can cause photosensitivity to the sun.

q
__________________
It's all a matter of perspective!
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

 
Reply With Quote
Old 07-04-2017, 03:11 PM   #3
sqali
Newbie
(male)
 
Join Date: Jul 2017
Posts: 4
sqali HB User
Thumbs up Re: Discoloration of Skin

Hi, Thanks. From your experience, how can I avoid photosensitivity of the skin. Although I have reduced the dosage of Plaquenil 200 mg to one tab a day and Methotrexate 2.5 mg from 5 tabs to 3 tabs once a week.Predinsolon 5 mg a steroid, I take one or half tab in case of acute pain. My condition is under control and no major complains.

 
Reply With Quote
Old 07-05-2017, 10:51 AM   #4
quincy
Senior Veteran
(female)
 
Join Date: Apr 2003
Location: Winnipeg, Canada
Posts: 4,507
quincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB User
Re: Discoloration of Skin

Hi...the photosensitivity will cause you to burn and cause excellerated melanin spots on the skin. The only way to prevent them would be avoidance of the sun, using a block on the areas that are already dark so that they won't continue to darken... as well as cover up with loose clothing, hat or umbrella if you're out in the sun. The pred will definitely contribute to the photosensitivity and melanin darkening.

The greyish black or bluish black or grey tan areas are more than likely caused from the plaquinal...hydroxychloroquin....and the same protection regimen is recommended. Once off the med, it seems they should diminish.

Have you considered other meds used for RA such as sulfasalazine? Low Dose Naltrexone (LDN) is another option you might look into. It's not a recognised treatment drug, per se, but needs to be prescribed by a doctor for purchase. If you get enough research and present it to your doctor, hopefully, he/she will allow you to try it. I have a friend who is on it, and she has definitely had much relief. Many doctors won't entertain it as a treatment. Just suggesting it as a possible option if you're interested. It will require work on your part to convince your doctor to give it a chance.

q
__________________
It's all a matter of perspective!
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

 
Reply With Quote
Old 07-05-2017, 02:19 PM   #5
sqali
Newbie
(male)
 
Join Date: Jul 2017
Posts: 4
sqali HB User
Re: Discoloration of Skin

Thanks for sharing this valuable information with me. I will try to use a hat or a loose piece of cloth when I go out in the sun. At the same time, I will consult my physician about trying the other medicines which have least reactions.

 
Reply With Quote
Old 07-05-2017, 07:10 PM   #6
quincy
Senior Veteran
(female)
 
Join Date: Apr 2003
Location: Winnipeg, Canada
Posts: 4,507
quincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB User
Re: Discoloration of Skin

If you do...please let me know how it works.

q
__________________
It's all a matter of perspective!
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

 
Reply With Quote
Old 07-06-2017, 03:09 AM   #7
sqali
Newbie
(male)
 
Join Date: Jul 2017
Posts: 4
sqali HB User
Re: Discoloration of Skin

Sure I will. Give me some time

 
Reply With Quote
Old 07-06-2017, 08:52 PM   #8
quincy
Senior Veteran
(female)
 
Join Date: Apr 2003
Location: Winnipeg, Canada
Posts: 4,507
quincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB User
Re: Discoloration of Skin

Absolutely. I'll keep it in subscriptions.

q
__________________
It's all a matter of perspective!
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!